Jump to content
mudra

mudra: Help with tapering Zolpidem (ambien) & Lorazepam (Ativan)

Recommended Posts

mudra

Hello,

On March 29, 2017, I was prescribed 10 MG Ambien at ER after 3 nights of no sleep due to racy thoughts, and extreme anxiety that made me shake and my muscles twitched. I thought I was gonna die. Next day, I was prescribed 1 MG Lorazepam for anxiety.
after a month, I cut Lorazepam to 1/2 pill and cut the Ambien to 1/2 pill too but was told by doctor to not cut the Ambien and just cut it after 6 months. During those months taking the pills, I experienced all side effects (extreme headches and weird sensations on my forehead, neck and ears, ramdom pain and pulses all over my body, fatigue, anxiety, more heart palpitations, abdominal pain, weightloss, etc.) The muscle twithcing did not disappear. I went to different doctors and complained about my symptoms, they said it was just stress and anxiety and told me to just take more of the Lorazepam. My blood test showed I was low in Vitamin D, low Iron, low HDL cholesterol & had slight dehydration. Everything showed "normal". I'm now taking supplements Vit D3, comfort Iron, Magnesium Glycinate, Sodium Ascorbate (non-acidic Vit. C), Omega 3 Fish Oil, some Whey Protein.

I have asked my family doctor on getting off the pills and she said that I could just cut them and I won't have withdrawals since I've only been taking a small dose of Lorazepam. Starting June 26, 2017, I started cutting the Lorazepam dosage by cutting/weighing the pill deducting 0.02-0.03 MG everyday and the Ambien 0.3-0.4 MG everyday too. Since cutting the pills, I've had 0 sleep on some days which occurred every 2-5 days, extreme anxiety, heavy muscle twitching on my legs and back, extreme fatigue, depression plus all the other symptoms I had while on the higher dose of the drugs. These horrifying misery that I don't want to experience again.

The Lorazepam went down to 0.22mg and Ambien to 8.2mg but my husband (who helps with the cutting/weighing) have since added doses everytime I get 0 hrs. of sleep.

 

Since 2 nights ago, I've been taking 9.4MG Ambien (Zolpidem) and 0.27mg Loarazepam (ativan).

I need help/guidance on how to taper properly, all the tips you can give on what to do to survive withdrawal and lots of encouragement (and love) to get off these drugs and heal. I want to get my old self back, the energetic, bubbly, hardworking mother of 4 that I used to be. Not the sickly, depressed, unfunctioning woman that these drugs have turned me into.

I'd specially encourage those who have tapered off Ambien & Ativan successfully, to please post your tips. I appreciate any and all help that you could extend!!!

Share this post


Link to post
mammaP

Hi Mudra, welcome to SA. I am so sorry to read that the doctors have given you these drugs with no clie that they are so addictive and difficult to stop. 

I am not a benzo expert but you can get help in our members only benzo forum. This will be your topic to engage with other members and update on your progress. The benzo forum mods will help with tapering advice. Until they can respond you need to take the same doses and not stop either of the drugs. You are experiencing withdrawal and need to stabilise.   

 

It will help if you can put your drug and tapering history in your signature, you can find instructions here...

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

You can find the benzo forum here, just copy your post and create a topic for yourself there and the amazing benzo mods will help you to work out the best doses and how to taper. The good thing is that it looks like your doctor will be willing to provide you with the prescriptions and not interfere with your taper. Too often they will insist on stopping cold turkey but yours seems like he/she will allow you to carry on with them while you taper. 

 

http://survivingantidepressants.org/index.php?/forum/29-members-only-benzo-forum/

 

Share this post


Link to post
Shep

Hi, Mudra.

 

Welcome to Surviving Antidepressants from me, too. 

 

I'm sorry you're having so many symptoms from your Ambien and Ativan withdrawal. As MammaP wrote, we do have a benzodiazepine forum where you can get help with coming off Ativan (a benzo) and Ambien (what's sometimes called a "z-drug"). Please start a new thread for yourself in the benzo area and we can help you set up a plan for coming off:

 

Members-only Benzo Forum

 

Once you start your thread in the benzo area, we can discuss some things that will likely make your journey off these drugs a bit easier. 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...